STD Channel
Topics & Medications
Quicklinks
Related Channels

Lo Minastrin Fe and Weight Gain

Regardless of what you may have heard, it is unlikely that birth control pills like Lo Minastrin Fe cause weight gain. Although this is reported as a possible side effect, clinical studies cannot prove that it was specifically caused by the contraceptive or due to other factors. Eating a heart-healthy diet and increasing physical activity are some of the ways to control any weight gain.

 

Does Lo Minastrin Fe Cause Weight Gain?

Lo Minastrin™ Fe (norethindrone/ethinyl estradiol) is a prescription birth control pill. Weight gain is probably not a real side effect of birth control pills, despite what you may read or hear. Many women stop taking birth control pills, or will not start taking them, because they blame their weight gain on these medications. 
 
Even if these drugs actually caused weight gain, Lo Minastrin Fe would be theoretically less likely to cause this, as it contains a low dose of hormones compared with older birth control pills.
 
In studies, weight fluctuation (which could include both weight gain or weight loss) was reported as a possible Lo Minastrin Fe side effect in up to 4 percent of women. However, because studies for birth control pills do not compare the medication to a placebo (a "sugar pill" with no active ingredients), it is difficult to know if the weight gain was actually related to Lo Minastrin Fe.
 
In other words, even though some women gained weight while taking Lo Minastrin Fe, there is no information available to show that this was more frequent than weight gain in women not taking the birth control pill.
 
While it may be easy to blame weight gain on birth control pills, poor diet, inactivity, and other factors are probably the real causes of such weight gain.
 
Feed Your Adult ADHD Brain

Lo Minastrin Fe Birth Control Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.